MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a ventricular catheter (id 823041) was implanted via a ventriculoperitoneal (vp) shunt procedure on an unknown date and in an unknown clinical setting.The catheter was used in conjunction with a certas valve (id 828807).Following the surgery, the patient's condition did not improve.As an initial corrective measure, only the valve was replaced.Subsequent contrast radiography showed a suspected obstruction near the proximal end of the ventricular catheter.Therefore, the catheter was removed on (b)(6) 2025.Based on the information provided it is unknown if the catheter was replaced.
 
Additional Manufacturer Narrative
Updated fields: d1, d2a, d3, d4, d8, d9, g6, h1, h2, h3, h6, h11.The bactiseal ventricular catheter (823073) was returned for evaluation.Failure analysis - the catheter was irrigated, no leak and no occlusion noted.Root cause analysis -no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris occluding the catheter or a kink in the catheter.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22809218
Report Number3013886523-2025-00204
Device Sequence Number8951456
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public10381780515623
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (ID 828807)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown